Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 40, NWS Cheyenne, WY

November 1, 20254 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 1, 2025, 12:36 PM MDT for 4 counties in Wyoming. It took effect at Nov 1, 2025, 9:00 PM MDT. It was in force for 18 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 1, 2025, 12:36 PM MDT (18:36 UTC)
In effect from
Nov 1, 2025, 9:00 PM MDT
Expired
Nov 2, 2025, 2:00 PM MST
In force
18 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 2, 12:15 AM MDTNON-TSTM WND GST 592 Ese Arlington, WYWYDOT sensor (WY23) reported a gust of 59 mph along I-80.
Nov 2, 12:30 AM MDTHIGH SUST WINDS 429 S Wheatland, WYBordeaux WYDOT sensor (KBRX) reported a high wind observation of 42G55 MPH.
Nov 2, 1:00 AM MSTHIGH SUST WINDS 427 Nw Elk Mountain, WYHalleck Ridge WYDOT Sensor (WY18) reported a wind obs of 42G54 MPH.
Nov 2, 2:00 AM MSTHIGH SUST WINDS 449 S Wheatland, WYBordeaux (KBRX) WYDOT sensor reported a high wind observation of 44G57 MPH.
Nov 2, 3:12 AM MSTNON-TSTM WND GST 581 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Nov 2, 3:15 AM MSTNON-TSTM WND GST 589 S Wheatland, WYBordeaux (KBRX) WYDOT sensor reported a high wind obs of 48G58 MPH.
Nov 2, 4:02 AM MSTNON-TSTM WND GST 588 S Chugwater, WYMesonet station WY40 7.5 S Chugwater (WYDOT).
Nov 2, 4:12 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Nov 2, 4:15 AM MSTHIGH SUST WINDS 4310 Sw Cheyenne, WYSPEER3 UPR station reported a high sustained wind obs of 43 mph.
Nov 2, 4:15 AM MSTHIGH SUST WINDS 4314 Wsw Cheyenne, WYEMKAYW UPR station reported a high sustained wind observation of 43 MPH.
Nov 2, 4:15 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYHalleck Ridge WYDOT sensor (WY18) reported a high wind obs of 44g58 MPH.
Nov 2, 4:45 AM MSTNON-TSTM WND GST 577 Ese Arlington, WYCooper Cove WYDOT sensor (WY24) reported a high wind gust obs of 57 mph.
Nov 2, 6:30 AM MSTHIGH SUST WINDS 446 Sw South Greeley High, WYWarren (UP347) station reported high sustained wind obs of 44 mph.
Nov 2, 6:45 AM MSTHIGH SUST WINDS 489 Se Buford, WYLynch (UP204) UPR station reported a high sustained wind obs of 48 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS75 KCYS 011836
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1236 PM MDT Sat Nov 1 2025

WYZ110-021200-
/O.UPG.KCYS.HW.A.0036.251102T0300Z-251102T2100Z/
/O.NEW.KCYS.HW.W.0040.251102T0300Z-251102T2100Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1236 PM MDT Sat Nov 1 2025

...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO 2 PM 
MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 9 PM MDT this evening to 2 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-116-117-021200-
/O.UPG.KCYS.HW.A.0036.251102T0900Z-251102T2100Z/
/O.NEW.KCYS.HW.W.0040.251102T0900Z-251102T2100Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Buford, Whitaker, Horse Creek, Federal,
Pumpkin Vine, Vedauwoo, and Bordeaux
1236 PM MDT Sat Nov 1 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From 2 AM to 2 PM MST Sunday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Fuller
2 follow-up statements
485 
WWUS75 KCYS 020908
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
208 AM MST Sun Nov 2 2025

WYZ106-116-117-022100-
/O.CON.KCYS.HW.W.0040.000000T0000Z-251102T2100Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Horse Creek, Vedauwoo,
Federal, Whitaker, and Pumpkin Vine
208 AM MST Sun Nov 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-022100-
/O.CON.KCYS.HW.W.0040.000000T0000Z-251102T2100Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
208 AM MST Sun Nov 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MM
866 
WWUS75 KCYS 022042
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
142 PM MST Sun Nov 2 2025

WYZ106-110-116-117-022145-
/O.EXP.KCYS.HW.W.0040.000000T0000Z-251102T2100Z/
Central Laramie Range and Southwest Platte County-North Snowy
Range Foothills-South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Bordeaux, Vedauwoo, Pumpkin Vine,
Horse Creek, Whitaker, Federal, Arlington, and Elk Mountain
142 PM MST Sun Nov 2 2025

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds. However, wind gusts 
up to 55 mph will be possible over the next few hours.

$$

Fuller

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 1, 11:43 AM MDT, 53 minutes earlier. Its key messages:

  • Locally strong gusty winds return to the wind prone areas of southeast Wyoming Saturday night into Sunday.
  • Warmer and continued dry conditions are expected through the weekend. A short-lived cool-down is on track for Monday.
Area forecast discussion, Nov 1, 11:43 AM MDT, 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1143 AM MDT Sat Nov 1 2025

.KEY MESSAGES...

- Locally strong gusty winds return to the wind prone areas of
  southeast Wyoming Saturday night into Sunday.

- Warmer and continued dry conditions are expected through the
  weekend. A short-lived cool-down is on track for Monday.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 136 AM MDT Sat Nov 1 2025

Mid level water vapor is showing a river of dry air on the backside
of the trough over the Northern Plains/Midwest. THe dry air is
advecting in from Canada and filtering through as Northerly flow
prevails. This river of dry air will be helping to keep the skies
clear throughout the day. Over the course of the day an upper level
ridge will be pushing into the Intermountain west from the West
coast. 700mb temperatures look to increase from tonight's -8 degrees
to +10C by Sunday afternoon increasing the high temperatures into
the 60 and 70's this weekend with the warmer temperatures occurring
Sunday afternoon.

A surface high is expected to set up in Northwest Colorado and
strengthen over the course of the day Saturday. This surface high
will increase/tighten the MLSP gradient this afternoon. Aloft, 700-
mb winds have increased slightly from the previous model runs
hitting between 50- 56 knots as the MLSP gradient tightens on the
surface. Looking at the GFS, the 700mb jet isn't progged to maintain
the 50-56knot intensity for very long creating some doubt if we will
hit high wind criteria Saturday evening into Sunday morning.
However, our in house wind algorithm increases the probabilities from
40 to 60 percent of reaching our high wind criteria from 06z to 18z
Sunday in our wind prone areas. Confidence is high in gusty winds
occurring overnight but due to the short window of those stronger
winds in the 700mb jet, the watch won't be upgraded this shift.
Winds are expected to die back down Sunday evening.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 330 PM MDT Fri Oct 31 2025

Precipitation chances will remain fairly limited through the week
ahead. On Monday, a weak shortwave riding over top of the ridge
aloft will drop a surface cold front through the area. Monday's
highs will be 10-20F cooler than Sunday east of the Laramie Range,
while those west will be similar or just slightly cooler as the
surface high pressure moves through the area. The ridge is expected
to recover and support a return to above average temperatures on
Tuesday, but yet another shortwave passing to the north will knock
temperatures down again for Wednesday. Westerly flow returns for
Tuesday also, but the probabilities for high winds are fairly low
(25%) at this time.

A more potent trough is expected to traverse across the Rockies
around the Thursday time period. Guidance has begin to come into
better agreement showing this feature tracking just to our north
now, with most ensembles showing us in the drier, windier sector.
Precipitation chances will return for the mountains and areas along
and west of the Laramie range, but the probability for snow impacts
to the High Plains remains low. There is only about a 10% chance for
measurable precipitation east of I-25 (a little higher near
Douglas). However, nearly half of ensemble members are already
showing 700-mb winds exceeding 50 knots sometime in the
Thursday/Friday period, lending support for another period of high
wind potential. However, at 6-7 days out, confidence remains low.
Winds were nudged towards the NBM 75th percentile during this period
to account for the possibility, but did not get too aggressive with
it yet.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1140 AM MDT Sat Nov 1 2025

VFR conditions expected over the next 24 hours. High clouds
should begin breaking up this afternoon, but expect them to
linger until this evening. Winds will be mostly breezy today and
again tomorrow morning into the afternoon with gusts generally
in the 20-35 knot range. A strong jet overhead will bring
enhanced low level wind shear to all sites except for KRWL, with
speeds around 40 knots or so in difference at around 2K feet.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Sunday afternoon for
     WYZ106-116-117.
     High Wind Watch from 9 PM MDT this evening through Sunday
     afternoon for WYZ110.
NE...None.

&&

SHORT TERM...MM
LONG TERM...MN
AVIATION...CG
Hazardous weather outlook, Nov 1, 2:02 AM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
202 AM MDT Sat Nov 1 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>105-108-109-111>115-118-
119-020815-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Goshen County-Central Carbon County-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
202 AM MDT Sat Nov 1 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-107-110-116-117-020815-
Central Laramie Range and Southwest Platte County-
East Platte County-North Snowy Range Foothills-
South Laramie Range-South Laramie Range Foothills-
202 AM MDT Sat Nov 1 2025

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Locally strong gusty winds return to the wind prone areas of
southeast Wyoming Saturday night into Sunday, with the strongest
winds along the Interstate 25 corridor between Cheyenne and
Douglas.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.